Vol. 13, No. 5, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Federer's characterization of sets of finite perimeter in metric spaces

Panu Lahti

Vol. 13 (2020), No. 5, 1501–1519

Federer’s characterization of sets of finite perimeter states (in Euclidean spaces) that a set is of finite perimeter if and only if the measure-theoretic boundary of the set has finite Hausdorff measure of codimension 1. In complete metric spaces that are equipped with a doubling measure and support a Poincaré inequality, the “only if” direction was shown by Ambrosio (2002). By applying fine potential theory in the case p = 1, we prove that the “if” direction holds as well.

metric measure space, set of finite perimeter, Federer's characterization, measure-theoretic boundary, codimension-1 Hausdorff measure, fine topology
Mathematical Subject Classification 2010
Primary: 30L99, 31E05, 26B30
Received: 27 April 2018
Revised: 3 January 2019
Accepted: 12 May 2019
Published: 27 July 2020
Panu Lahti
Academy of Mathematics and Systems Science
Chinese Academy of Sciences